my name is mike and I'm 37 year old father of two under five. my wife is on phentermine 37.5 instant release capsules for obesity and has been of and on for the last eight years or so. The first time she lost eighty pounds with the classic bounce back when she came off them with a few extra pounds added to original start weight. The question I have and concern is with a mental and psychological cycle I've noticed that gets worse each time she gets on the meds. Almost complete loss of sexual interest. On top of which makes me feel like a bad person for wanting to have sex and and plays "headgames" with me about it. I have noticed she gets "flighty" and greener pastures syndrome while on this drug. She belittles me in front of friends and family and goes through extreme mood swings ranging from cold not talking to anger to telling me she don't know what her love for me is or means anymore. NOTE: when not on this drug our sex life is great..we laugh and get along fine she respects me and talks me up to others and we generally get along... I feel like she is a completely different person when she is on it... short tempered and I am on walking on eggshells just to keep the peace..any advice would be greatly appreciated.
I agree, this drug is a weight loss tool only. It sounds to me like she needs to find an alternate way to deal with her weight. If she doesnt address the reasons for over eating and make lifestyle changes, she will always gain the weight back. She has been on the stuff for too long and it is becoming more detrimental than helpful at this point. She needs to discuss it with her Dr and find an alternative like Weight Watchers or perhaps even bariatric surgery if she is obese. This drug has lost its usefulness and is affecting her mentally. Are you sure that it is not the weight loss that makes her feel "sexy" and the weight gain again that causes her to lose interest in sex? If this is the problem, she may need some behavioral counselling.
- Phentermine Information for Consumers
- Phentermine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phentermine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2010 • 1 answer
Posted 24 Apr 2010 • 2 answers
Posted 22 Apr 2013 • 2 answers
Posted 20 Aug 2013 • 1 answer
Posted 2 Dec 2014 • 1 answer